Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Pointwise approximation by elementary complete contractions


Author: Bojan Magajna
Journal: Proc. Amer. Math. Soc. 137 (2009), 2375-2385
MSC (2000): Primary 46L06, 46L07; Secondary 47B47
Published electronically: January 29, 2009
MathSciNet review: 2495272
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A complete contraction on a $ C^*$-algebra $ A$, which preserves all closed two sided ideals $ J$, can be approximated pointwise by elementary complete contractions if and only if the induced map on $ B\otimes A/J$ is contractive for every $ C^*$-algebra $ B$, ideal $ J$ in $ A$ and $ C^*$-tensor norm on $ B\otimes A/J$. A lifting obstruction for such an approximation is also obtained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L06, 46L07, 47B47

Retrieve articles in all journals with MSC (2000): 46L06, 46L07, 47B47


Additional Information

Bojan Magajna
Affiliation: Department of Mathematics, University of Ljubljana, Jadranska 21, Ljubljana 1000, Slovenia
Email: Bojan.Magajna@fmf.uni-lj.si

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09781-0
PII: S 0002-9939(09)09781-0
Keywords: $C^*$-algebra, $C^*$-tensor products, ideals, elementary operators, point norm topology
Received by editor(s): October 18, 2007
Received by editor(s) in revised form: September 27, 2008
Published electronically: January 29, 2009
Communicated by: Marius Junge
Article copyright: © Copyright 2009 American Mathematical Society